Illinois, 2020

Damaging Wind in Illinois, September 8, 2020

September 8, 2020 · NWS ILX · 1 event in 1 county or zone

Strong thunderstorms developed along a stationary front in central and east central Illinois during the late afternoon of September 8th. One of the thunderstorms produced a measured 60 mph wind gust at the University of Illinois Willard Airport near Savoy Illinois shortly after 3:30 pm CDT.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

Strong thunderstorms developed along a stationary front in central and east central Illinois during the late afternoon of September 8th. One of the thunderstorms produced a measured 60 mph wind gust at the University of Illinois Willard Airport near Savoy Illinois shortly after 3:30 pm CDT. No damage was reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Sep 8, 1:42 PM CST, 53 minutes earlier.

Area forecast discussion, Sep 8, 1:42 PM CST, 53 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
242 PM CDT Tue Sep 8 2020

.SYNOPSIS...
Issued at 242 PM CDT Tue Sep 8 2020

A frontal boundary located over central Illinois will continue to
be the focus for additional showers and storms through this
evening. The precipitation will then shift north on Wednesday,
mainly northwest of the Illinois river, while dry weather can be
expected over the remainder of the area. Dry and slight cooler
weather can be expected for Wednesday night through the end of the
week. Overnight lows will range from the middle 50s in the
northwest to the middle 60s across southeast IL. There will be a
large spread for highs tomorrow as well, ranging from the middle
60 in the northwest to near 90 in southeast Illinois.

&&

.SHORT TERM...(This evening through Wednesday)
ISSUED AT 242 PM CDT Tue Sep 8 2020

A frontal boundary lingering over central IL will remain the
focus for showers and storms the remainder of the afternoon and
into this evening. Models forecast this precip slowly lifting
northward through the evening and tonight, resulting in all precip
being northwest of the IL river by tomorrow, Wednesday...leaving
the rest of the CWA dry. Locally heavy rainfall will be possible
as well, given the high PW values and that the storms could train
over the same area through the period. Ground is fairly dry so not
expecting any flash flooding, except possibly in low lying areas
and urban intersections.

Overnight lows will be in the middle 50s in the northwest to the
middle 60s in the southeast. The large temp spread from northwest
to southeast will be over the area again tomorrow given that the
front will still be in the area. Resulting afternoon highs should
be in the middle 60s in northwest IL where more clouds and linger
precip exists, to near 90 in southeast IL. Also expecting lower to
middle 80s across the mid section of the CWA.

&&

.LONG TERM...(Wednesday night through Tuesday)
ISSUED AT 242 PM CDT Tue Sep 8 2020

High pressure will dominate the area for the last part of the week
with dry and relatively cooler conditions. This high pressure will
push the front well south and keep anything from moving into the
area from the northwest. Then for the weekend, a mid level trough
will move toward and through the area. This will bring more
showers and storms to central and southeast Illinois for late
Friday night through Saturday night. This trough/sfc front should
move out of the area by Sunday, resulting in dry weather for
Sunday through Tuesday.

Afternoon highs through the period should be in the 70s to middle
80s. Overnight lows will be in the 50s and 60s. The actual coolest
periods in the extended will be Monday and Tue of next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1240 PM CDT Tue Sep 8 2020

SPI/DEC/CMI will begin as VFR with convection developing along the
boundary that is near all three sites...around 21z. Once the
precip at these three sites diminishes fog and MVFR cigs around
2.5kft will prevail. Then looking at the hires models, think
showers with VCTS will return to all three sites around midnight.
This will likely continue til around 09z and then light fog and
IFR cigs will remain. PIA will start as IFR but then improve to
MVFR cigs around 20z. Precip will also return to PIA around 09z as
showers predominate with VCTS and IFR cigs. Showers will continue
rest of TAF period, but VCTS will end just after midnight. BMI
will be similar, but start as MVFR cigs, but become IFR cigs
around 02z like PIA. Winds will be southerly at SPI/DEC/CMI south
of the front but then become variable and then northeast. BMI will
start as northerly but then change to northeast. PIA will be
northeast through the period.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...Auten
SHORT TERM...Auten
LONG TERM...Auten
AVIATION...Auten
Hazardous weather outlook, Sep 8, 1:53 PM CST, 42 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
253 PM CDT Tue Sep 8 2020

ILZ027>031-036>038-040>043-047-048-091100-
Cass-De Witt-Fulton-Knox-Logan-Marshall-Mason-McLean-Menard-
Peoria-Schuyler-Stark-Tazewell-Woodford-
253 PM CDT Tue Sep 8 2020

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Scattered thunderstorms are still possible late this afternoon
through this evening. However, a more widespread area of rain is
possible later tonight, especially northwest of the IL river. The
severe threat is low, though a few thunderstorms could produce
locally heavy rains through this evening.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

There is a chance of thunderstorms from late Friday night through
Saturday night. The risk of severe storms is low during this time
frame.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ044>046-049>057-061>063-066-091100-
Champaign-Christian-Clark-Coles-Cumberland-Douglas-Edgar-
Effingham-Macon-Morgan-Moultrie-Piatt-Sangamon-Scott-Shelby-
Vermilion-
253 PM CDT Tue Sep 8 2020

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois, southeast Illinois and west
central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Scattered thunderstorms will occur this afternoon along a boundary
that extends from the southwest to the northeast across central
Illinois. However, a more widespread rain is possible later
tonight, mainly west of I-55. There is a marginal risk that some
of the storms could become severe with damaging winds the main
severe weather threat. In addition, locally heavy rain is possible
this afternoon and evening.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

There is a chance of thunderstorms from Saturday through Sunday.
The risk of severe storms is low during this time frame.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required through 10 pm.

ILZ067-068-071>073-091100-
Clay-Crawford-Jasper-Lawrence-Richland-
253 PM CDT Tue Sep 8 2020

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Heat indices will reach the low to mid 90s this afternoon.
Otherwise no hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

There is a chance of thunderstorms from Saturday afternoon
through Sunday. The risk of severe storms is low during this time
frame.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

Auten

In the hours before

Local storm report, Sep 8, 9:37 AM CST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1037 AM CDT TUE SEP 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       4 SW BLOOMINGTON        40.44N 89.03W
09/08/2020  M3.10 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       1 NNE ARROWSMITH        40.46N 88.62W
09/08/2020  M2.64 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       5 NNW EL PASO           40.81N 89.05W
09/08/2020  M2.35 INCH       WOODFORD           IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       5 WSW BLOOMINGTON       40.45N 89.06W
09/08/2020  M2.28 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       2 SW BLOOMINGTON        40.46N 89.00W
09/08/2020  M2.23 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       2 NE WASHINGTON         40.72N 89.41W
09/08/2020  M2.07 INCH       TAZEWELL           IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       4 ESE BLOOMINGTON       40.46N 88.90W
09/08/2020  M1.98 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       NNW SECOR               40.74N 89.14W
09/08/2020  M1.79 INCH       WOODFORD           IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       4 ESE PEKIN             40.55N 89.56W
09/08/2020  M1.74 INCH       TAZEWELL           IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       6 N MANITO              40.51N 89.78W
09/08/2020  M1.70 INCH       TAZEWELL           IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       2 WNW DANVERS           40.54N 89.21W
09/08/2020  M1.65 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       4 E TREMONT             40.53N 89.41W
09/08/2020  M1.47 INCH       TAZEWELL           IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       WNW TOULON              41.09N 89.86W
09/08/2020  M1.44 INCH       STARK              IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       4 SSE PEKIN             40.51N 89.60W
09/08/2020  M1.43 INCH       TAZEWELL           IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       1 ESE TOULON            41.09N 89.85W
09/08/2020  M1.40 INCH       STARK              IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       1 S MORTON              40.60N 89.47W
09/08/2020  M1.40 INCH       TAZEWELL           IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       2 ENE ALTONA            41.13N 90.13W
09/08/2020  M1.37 INCH       KNOX               IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       1 ESE CANTON            40.56N 90.02W
09/08/2020  M1.35 INCH       FULTON             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       4 WSW LE ROY            40.32N 88.83W
09/08/2020  M1.35 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       1 SW HENRY              41.10N 89.38W
09/08/2020  M1.30 INCH       MARSHALL           IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       1 E HEYWORTH            40.31N 88.96W
09/08/2020  M1.23 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       1 E HEYWORTH            40.31N 88.96W
09/08/2020  M1.21 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       3 NE BLOOMINGTON        40.51N 88.93W
09/08/2020  M1.17 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       1 SSE LEXINGTON         40.63N 88.78W
09/08/2020  M1.16 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       1 S LEXINGTON           40.63N 88.78W
09/08/2020  M1.12 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       3 WNW PEORIA            40.76N 89.66W
09/08/2020  M1.06 INCH       PEORIA             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       2 ESE BLOOMINGTON       40.47N 88.94W
09/08/2020  M1.03 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       3 W ELLSWORTH           40.45N 88.77W
09/08/2020  M1.00 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

&&

SBAKER
Local storm report, Sep 8, 9:38 AM CST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1038 AM CDT TUE SEP 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 AM     HEAVY RAIN       PEORIA INTERNATIONAL AI 40.67N 89.68W
09/08/2020  M1.64 INCH       PEORIA             IL   ASOS

            RAINFALL SINCE 745 PM MONDAY

0320 AM     HEAVY RAIN       3 WNW PEORIA            40.76N 89.66W
09/08/2020  M1.03 INCH       PEORIA             IL   NWS EMPLOYEE

            RAINFALL SINCE 8 PM MONDAY

0600 AM     HEAVY RAIN       4 NE NORMAL             40.56N 88.95W
09/08/2020  M1.08 INCH       MCLEAN             IL   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       4 ESE PEKIN             40.55N 89.56W
09/08/2020  M1.74 INCH       TAZEWELL           IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       NNW SECOR               40.74N 89.14W
09/08/2020  M1.79 INCH       WOODFORD           IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       6 N MANITO              40.51N 89.78W
09/08/2020  M1.70 INCH       TAZEWELL           IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       2 WNW DANVERS           40.54N 89.21W
09/08/2020  M1.65 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       4 E TREMONT             40.53N 89.41W
09/08/2020  M1.47 INCH       TAZEWELL           IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       WNW TOULON              41.09N 89.86W
09/08/2020  M1.44 INCH       STARK              IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       4 SSE PEKIN             40.51N 89.60W
09/08/2020  M1.43 INCH       TAZEWELL           IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       1 ESE TOULON            41.09N 89.85W
09/08/2020  M1.40 INCH       STARK              IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       1 S MORTON              40.60N 89.47W
09/08/2020  M1.40 INCH       TAZEWELL           IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       2 ENE ALTONA            41.13N 90.13W
09/08/2020  M1.37 INCH       KNOX               IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       1 ESE CANTON            40.56N 90.02W
09/08/2020  M1.35 INCH       FULTON             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       4 WSW LE ROY            40.32N 88.83W
09/08/2020  M1.35 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       1 SW HENRY              41.10N 89.38W
09/08/2020  M1.30 INCH       MARSHALL           IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       1 E HEYWORTH            40.31N 88.96W
09/08/2020  M1.23 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       1 E HEYWORTH            40.31N 88.96W
09/08/2020  M1.21 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       3 NE BLOOMINGTON        40.51N 88.93W
09/08/2020  M1.17 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       1 SSE LEXINGTON         40.63N 88.78W
09/08/2020  M1.16 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       MORTON                  40.61N 89.47W
09/08/2020  M1.35 INCH       TAZEWELL           IL   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       PEORIA INTERNATIONAL AI 40.67N 89.68W
09/08/2020  M1.64 INCH       PEORIA             IL   ASOS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       BLOOMINGTON AIRPORT     40.48N 88.92W
09/08/2020  M1.65 INCH       MCLEAN             IL   ASOS

0700 AM     HEAVY RAIN       ALTONA                  41.12N 90.16W
09/08/2020  M1.64 INCH       KNOX               IL   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       3 W ELLSWORTH           40.45N 88.77W
09/08/2020  M1.00 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       1 S LEXINGTON           40.63N 88.78W
09/08/2020  M1.12 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       3 WNW PEORIA            40.76N 89.66W
09/08/2020  M1.06 INCH       PEORIA             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       2 ESE BLOOMINGTON       40.47N 88.94W
09/08/2020  M1.03 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       CANTON                  40.56N 90.04W
09/08/2020  M2.48 INCH       FULTON             IL   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       3 WSW MACKINAW          40.52N 89.41W
09/08/2020  M1.47 INCH       TAZEWELL           IL   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       ROANOKE                 40.80N 89.20W
09/08/2020  M2.38 INCH       WOODFORD           IL   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       4 SW BLOOMINGTON        40.44N 89.03W
09/08/2020  M3.10 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       1 NNE ARROWSMITH        40.46N 88.62W
09/08/2020  M2.64 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       5 NNW EL PASO           40.81N 89.05W
09/08/2020  M2.35 INCH       WOODFORD           IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       5 WSW BLOOMINGTON       40.45N 89.06W
09/08/2020  M2.28 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       2 SW BLOOMINGTON        40.46N 89.00W
09/08/2020  M2.23 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       2 NE WASHINGTON         40.72N 89.41W
09/08/2020  M2.07 INCH       TAZEWELL           IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       4 ESE BLOOMINGTON       40.46N 88.90W
09/08/2020  M1.98 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0800 AM     HEAVY RAIN       2 NNW SHIRLEY           40.44N 89.05W
09/08/2020  M2.28 INCH       MCLEAN             IL   NWS EMPLOYEE

            24 HOUR TOTAL.

&&

SBAKER
Local storm report, Sep 8, 9:43 AM CST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1043 AM CDT TUE SEP 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       6 N MANITO              40.51N 89.78W
09/08/2020  M1.70 INCH       TAZEWELL           IL   MESONET

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       PEKIN                   40.57N 89.63W
09/08/2020  M1.51 INCH       TAZEWELL           IL   MESONET

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       WASHINGTON              40.70N 89.44W
09/08/2020  M3.50 INCH       TAZEWELL           IL   MESONET

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       PEORIA                  40.74N 89.61W
09/08/2020  M1.14 INCH       PEORIA             IL   MESONET

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       EUREKA                  40.72N 89.28W
09/08/2020  M2.23 INCH       WOODFORD           IL   MESONET

            24 HOUR TOTAL.

&&

SBAKER
Local storm report, Sep 8, 9:50 AM CST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1050 AM CDT TUE SEP 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 AM     HEAVY RAIN       PEORIA INTERNATIONAL AI 40.67N 89.68W
09/08/2020  M1.64 INCH       PEORIA             IL   ASOS

            RAINFALL SINCE 745 PM MONDAY

0320 AM     HEAVY RAIN       3 WNW PEORIA            40.76N 89.66W
09/08/2020  M1.03 INCH       PEORIA             IL   NWS EMPLOYEE

            RAINFALL SINCE 8 PM MONDAY

0600 AM     HEAVY RAIN       4 NE NORMAL             40.56N 88.95W
09/08/2020  M1.08 INCH       MCLEAN             IL   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       3 NE BLOOMINGTON        40.51N 88.93W
09/08/2020  M1.17 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       1 E HEYWORTH            40.31N 88.96W
09/08/2020  M1.21 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       1 SSE LEXINGTON         40.63N 88.78W
09/08/2020  M1.16 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       MORTON                  40.61N 89.47W
09/08/2020  M1.35 INCH       TAZEWELL           IL   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       3 W ELLSWORTH           40.45N 88.77W
09/08/2020  M1.00 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       1 S LEXINGTON           40.63N 88.78W
09/08/2020  M1.12 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       3 WNW PEORIA            40.76N 89.66W
09/08/2020  M1.06 INCH       PEORIA             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       2 ESE BLOOMINGTON       40.47N 88.94W
09/08/2020  M1.03 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       CANTON                  40.56N 90.04W
09/08/2020  M2.48 INCH       FULTON             IL   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       3 WSW MACKINAW          40.52N 89.41W
09/08/2020  M1.47 INCH       TAZEWELL           IL   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       ROANOKE                 40.80N 89.20W
09/08/2020  M2.38 INCH       WOODFORD           IL   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       4 SW BLOOMINGTON        40.44N 89.03W
09/08/2020  M3.10 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       1 NNE ARROWSMITH        40.46N 88.62W
09/08/2020  M2.64 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       5 NNW EL PASO           40.81N 89.05W
09/08/2020  M2.35 INCH       WOODFORD           IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       5 WSW BLOOMINGTON       40.45N 89.06W
09/08/2020  M2.28 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       2 SW BLOOMINGTON        40.46N 89.00W
09/08/2020  M2.23 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       2 NE WASHINGTON         40.72N 89.41W
09/08/2020  M2.07 INCH       TAZEWELL           IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       4 ESE BLOOMINGTON       40.46N 88.90W
09/08/2020  M1.98 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       6 N MANITO              40.51N 89.78W
09/08/2020  M1.70 INCH       TAZEWELL           IL   MESONET

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       2 WNW DANVERS           40.54N 89.21W
09/08/2020  M1.65 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       EUREKA                  40.72N 89.28W
09/08/2020  M2.23 INCH       WOODFORD           IL   MESONET

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       PEKIN                   40.57N 89.63W
09/08/2020  M1.51 INCH       TAZEWELL           IL   MESONET

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       WASHINGTON              40.70N 89.44W
09/08/2020  M3.50 INCH       TAZEWELL           IL   MESONET

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       PEORIA                  40.74N 89.61W
09/08/2020  M1.14 INCH       PEORIA             IL   MESONET

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       PEORIA INTERNATIONAL AI 40.67N 89.68W
09/08/2020  M1.64 INCH       PEORIA             IL   ASOS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       BLOOMINGTON AIRPORT     40.48N 88.92W
09/08/2020  M1.65 INCH       MCLEAN             IL   ASOS

0700 AM     HEAVY RAIN       ALTONA                  41.12N 90.16W
09/08/2020  M1.64 INCH       KNOX               IL   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       4 ESE PEKIN             40.55N 89.56W
09/08/2020  M1.74 INCH       TAZEWELL           IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       NNW SECOR               40.74N 89.14W
09/08/2020  M1.79 INCH       WOODFORD           IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       6 N MANITO              40.51N 89.78W
09/08/2020  M1.70 INCH       TAZEWELL           IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       4 E TREMONT             40.53N 89.41W
09/08/2020  M1.47 INCH       TAZEWELL           IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       WNW TOULON              41.09N 89.86W
09/08/2020  M1.44 INCH       STARK              IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       4 SSE PEKIN             40.51N 89.60W
09/08/2020  M1.43 INCH       TAZEWELL           IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       1 ESE TOULON            41.09N 89.85W
09/08/2020  M1.40 INCH       STARK              IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       1 S MORTON              40.60N 89.47W
09/08/2020  M1.40 INCH       TAZEWELL           IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       2 ENE ALTONA            41.13N 90.13W
09/08/2020  M1.37 INCH       KNOX               IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       1 ESE CANTON            40.56N 90.02W
09/08/2020  M1.35 INCH       FULTON             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       4 WSW LE ROY            40.32N 88.83W
09/08/2020  M1.35 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       1 SW HENRY              41.10N 89.38W
09/08/2020  M1.30 INCH       MARSHALL           IL   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       1 E HEYWORTH            40.31N 88.96W
09/08/2020  M1.23 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL.

0800 AM     HEAVY RAIN       2 NNW SHIRLEY           40.44N 89.05W
09/08/2020  M2.28 INCH       MCLEAN             IL   NWS EMPLOYEE

            24 HOUR TOTAL.

&&

SBAKER
Special weather statement, Sep 8, 2:06 PM CST, 29 minutes before
Special Weather Statement
National Weather Service Lincoln IL
306 PM CDT Tue Sep 8 2020

ILZ044-053-082045-
Macon-Piatt-
306 PM CDT Tue Sep 8 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIATT AND EAST CENTRAL
MACON COUNTIES UNTIL 345 PM CDT...

At 306 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cerro Gordo, or 10 miles southwest of Monticello, moving northeast at
25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Monticello, Bement, Cerro Gordo, White Heath and Milmine.

This includes Interstate 72 between mile markers 162 and 173.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3982 8875 3993 8878 4017 8847 3986 8847
TIME...MOT...LOC 2006Z 233DEG 20KT 3992 8871

SB

The radar

The Lincoln radar (KILX), 91 km away, was scanning. The volume nearest the first event began at 20:34 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Champaign

When
September 8, 2:35 PM CST to 2:36 PM CST
Where
Champaign County, 0.69 mi N of (Cmi)willard Fld Cha
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
40.040, -88.280

The ASOS at the University of Illinois Willard Airport measured a thunderstorm wind gust of 60 mph. No damage was reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2020Every state in 2020This day in weather historyWarnings in Illinois, September 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 922524.